Alert archive / Indiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 206, NWS Indianapolis, IN

June 18, 2006Montgomery County, Parke County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2006, 6:02 PM EDT for Montgomery County, Parke County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2006, 6:02 PM EDT (22:02 UTC)
Expired
Jun 18, 2006, 6:45 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Montgomery County, IN, Parke County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 182202
SVRIND
INC107-121-182245-
/O.NEW.KIND.SV.W.0206.060618T2202Z-060618T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
602 PM EDT SUN JUN 18 2006

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA
  NORTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JUDSON...OR ABOUT 21 MILES
  SOUTHWEST OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVELAND AROUND 620 PM EDT...
  ALAMO AROUND 625 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702

$$

CO
2 follow-up statements
000 
WWUS53 KIND 182218
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT SUN JUN 18 2006

INC107-121-182245-
/O.CON.KIND.SV.W.0206.000000T0000Z-060618T2245Z/
MONTGOMERY-PARKE-
618 PM EDT SUN JUN 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN PARKE AND SOUTHWESTERN MONTGOMERY COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WAVELAND...OR ABOUT 16
MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVELAND AROUND 625 PM EDT...
  ALAMO AROUND 640 PM EDT...

LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702

$$

CO
000 
WWUS53 KIND 182239
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EDT SUN JUN 18 2006

INC107-121-182246-
/O.EXP.KIND.SV.W.0206.000000T0000Z-060618T2245Z/
MONTGOMERY-PARKE-
636 PM EDT SUN JUN 18 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARKE AND
SOUTHWESTERN MONTGOMERY COUNTIES EXPIRES AT 645 PM EDT...

HOWEVER, ADDITIONAL STORMS WILL IMPACT THE AREA THROUGH 8 PM EDT. BE 
ALERT FOR TORRENTIAL RAINS AND THE POTENTIAL FOR FLOODING THROUGH 
THE EVENING.

LAT...LON 3985 8727 3975 8721 3976 8703 4001 8702

$$

CO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:40 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 18, 2:40 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EDT SUN JUN 18 2006

.DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT
COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU
THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU
THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS
CENTERS ON POPS.

IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR
THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU
THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT
190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL
190100Z FOR PARTS OF THE SRN CWA.

IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA
MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE
RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A
RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF
THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE
TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE
OF THE WEEK.

LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL
WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP
A FEW DEGS AT THOSE TIMES.

&&

.AVIATION DISCUSSION...FOR 18Z TAF ISSUANCE...AXIS OF CLOUDS AND SCT
PRECIP WILL CONTINUE TO BRING MAINLY MVFR CIGS AND VISIBILITIES TO
THE TAF SITES THROUGH 20Z OR SO. BRIEF PERIODS OF IFR VISIBILITIES
WILL ALSO BE POSSIBLE AT LAF UNTIL THE INITIAL RAIN SHIELD MOVES
NORTH OF ALL SITES. IN A NUTSHELL, LOOK FOR PREVAILING MVFR CIGS AND
VIS CONDS UNTIL A SECOND WAVE OF CONVECTION DEVELOPS ACROSS IL AND
MOVE ENE AFTER 21Z. THIS SECOND AND MORE INTENSE AREA OF CONVECTION
SHOULD IMPACT MOST IF NOT ALL TAF SITES BETWEEN 22Z AND 03Z TONIGHT.
EXPECT A PERIOD OF IFR VISIBILITIES WITH ANY STORMS. OVERALL, THE
PREVIOUS FCST AND TIMING LOOK GOOD THIS THE WINDOW OF BEST
THUNDERSTORM CHCS.  AFTER 06Z, EXPECT MORE MVFR CIGS AND
VISIBILITIES AS THE AREA REMAINS IN A HUMID AIRMASS.  THERE IS SOME
HINT THAT CIGS MAY RISE TO VFR CATEGORY LATE TONIGHT THROUGH 18Z
MON...AHEAD OF ANOTHER COLD FRONT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

AVIATION...CO
PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EDT SUN JUN 18 2006

INZ021-028>031-035>049-051>057-060>065-067>072-190915-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME
OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE
PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE
ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF
THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY
AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY
THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:00 PM EDTSevere Thunderstorm WarningINDOwen35 min
Jun 17, 9:10 PM EDTSevere Thunderstorm WarningINDBrown, Monroe38 min
Jun 17, 9:47 PM EDTSevere Thunderstorm WarningINDJohnson, Shelby28 min
Jun 18, 6:18 PM EDTSevere Thunderstorm WarningINDMontgomery, Putnam42 min
Jun 18, 6:59 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery46 min
Jun 18, 7:00 PM EDTFlash Flood WarningINDParke, Vermillion2 hr
Jun 18, 7:05 PM EDTTornado WarningINDBoone, Montgomery40 min
Jun 18, 7:27 PM EDTTornado WarningINDBoone48 min
Jun 18, 7:38 PM EDTSevere Thunderstorm WarningINDHamilton, Tipton52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.